Jump to content
Hallucinogen Persisting Perception Disorder (HPPD) Support Forum
Sign in to follow this  
marce

Zoloft?

Recommended Posts

Recently was prescribed zoloft for anxiety, my visuals are much worse today and dissociation is high, anyone have any insight? thanks

Share this post


Link to post
Share on other sites

tell your doc your symptoms, test other medications, my dude. a lot of people who try SSRI's tend to have an uptick in symptoms. let your doc know what you're experiencing and get a medication that makes your symptoms not so distressful. 

It's a process and you'll make it.

Share this post


Link to post
Share on other sites

Many people with hppd say SSRIs make them worse. This was the case with me. I was on SSRIs most of my life and went off of them right before I got hppd. When I gave them a shot again I tried a low dose of escitalopram for 7 months. I came off of it due to sexual side effects and noticed that I immediately started feeling better. I was able to fully withdraw in a weeks time which, in my past experience, would normally be too fast and would send me into a depressive episode. I don’t think I was permanently hurt by trying them though. 

 

On the the flip side, there are people with hppd that SSRIs have helped. My understanding of the mechanism is it is the eventual downregulation of certain serotonin receptors such as 5ht2a that cause a big part of the antidepressant effect. That and increased bdnf after sustained use. This does take time, however. One to two months on the drug. Before that, many “normal” people can even experience feeling worse. If you think it is worth it to try, give it a shot. Otherwise discontinue and try something else. There are plenty of things that can help reduce 5ht2a and raise bdnf that aren’t SSRIs. I believe selfhacked has an entire page about the receptor and how to influence it—I like the page but it should be cautioned that some things they talk

about are not safe for those with hppd such as using psychedelics to downregulate. Also feverfew. Don’t take that. 

 

Hope le you find some relief soon.

 

oms

  • Upvote 1

Share this post


Link to post
Share on other sites

Hmm I wonder what happened in my case. I took the same ssri for years after hppd with no issue and then back in August decided to get back on the same one again-as I’ve said a few times around here this has  caused a major flare up that is still going on almost eighth months later. 

After the flare up started (within two days of startIng) I immediately stopped.

Ironically when I first got hppd and didn’t know what it was I was prescribed both Paxil and Abilify with no issues and may’ve even ameliorated  some early “head” symptoms. 

Wonder if I stayed on the ssri this time around the spike would’ve dissipated by now...

 

Share this post


Link to post
Share on other sites

SSRIs have worsened my HPPD symptoms. I only took them for 5 days and a month later they're still fairly severe. Hoping they'll fade with time again.

Edited by rafiki

Share this post


Link to post
Share on other sites
On 5/8/2018 at 2:16 AM, Onemorestep said:

Many people with hppd say SSRIs make them worse. This was the case with me. I was on SSRIs most of my life and went off of them right before I got hppd. When I gave them a shot again I tried a low dose of escitalopram for 7 months. I came off of it due to sexual side effects and noticed that I immediately started feeling better. I was able to fully withdraw in a weeks time which, in my past experience, would normally be too fast and would send me into a depressive episode. I don’t think I was permanently hurt by trying them though. 

 

On the the flip side, there are people with hppd that SSRIs have helped. My understanding of the mechanism is it is the eventual downregulation of certain serotonin receptors such as 5ht2a that cause a big part of the antidepressant effect. That and increased bdnf after sustained use. This does take time, however. One to two months on the drug. Before that, many “normal” people can even experience feeling worse. If you think it is worth it to try, give it a shot. Otherwise discontinue and try something else. There are plenty of things that can help reduce 5ht2a and raise bdnf that aren’t SSRIs. I believe selfhacked has an entire page about the receptor and how to influence it—I like the page but it should be cautioned that some things they talk

about are not safe for those with hppd such as using psychedelics to downregulate. Also feverfew. Don’t take that. 

 

Hope le you find some relief soon.

 

oms

They also promote neuroplasticity in the hippocampus.

Share this post


Link to post
Share on other sites
On 5/7/2018 at 11:16 PM, Onemorestep said:

Many people with hppd say SSRIs make them worse. This was the case with me. I was on SSRIs most of my life and went off of them right before I got hppd. When I gave them a shot again I tried a low dose of escitalopram for 7 months. I came off of it due to sexual side effects and noticed that I immediately started feeling better. I was able to fully withdraw in a weeks time which, in my past experience, would normally be too fast and would send me into a depressive episode. I don’t think I was permanently hurt by trying them though. 

 

On the the flip side, there are people with hppd that SSRIs have helped. My understanding of the mechanism is it is the eventual downregulation of certain serotonin receptors such as 5ht2a that cause a big part of the antidepressant effect. That and increased bdnf after sustained use. This does take time, however. One to two months on the drug. Before that, many “normal” people can even experience feeling worse. If you think it is worth it to try, give it a shot. Otherwise discontinue and try something else. There are plenty of things that can help reduce 5ht2a and raise bdnf that aren’t SSRIs. I believe selfhacked has an entire page about the receptor and how to influence it—I like the page but it should be cautioned that some things they talk

about are not safe for those with hppd such as using psychedelics to downregulate. Also feverfew. Don’t take that. 

 

Hope le you find some relief soon.

 

oms

Thank you for your insight, im doing better now. I have since stopped taking zoloft, i was also experiencing sexual side affects and they have since ceased. No long term issues were caused by zoloft im doing well. Ill check out selfhacked sounds interesting!

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×

Important Information

By using this site, you agree to our Terms of Use.